MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material #305197 lot #4247038 verbatim: rcc received a complaint via chat.Customer noticed a dark colored debris on the tip of the needles.Ref number: 305197; lot number: 4247038.It was observed before being used on a patient.Customer response received on feb 14: 1.Can you please provide an exact date of event, 31-01-2025.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported there is dark colored debris on the tip of the needle.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, three photos were received for evaluation by our quality team.One photo shows three packaging blister top webs, and the other two photos show a needle assembly with no plastic shield.The needle tip has a dark colored speck.No other information could be obtained from the photos.A device history record review was completed for provided material number 305197, lot 4247038.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation with the photo sample analysis the symptom reported by the customer is confirmed.Without the actual physical needle sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21400374
Report Number1911916-2025-00112
Device Sequence Number21161736
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978(11)240903(17)291031(10)4247038
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number4247038
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown